Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 29, 2022, 5:51 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 29, 2022, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:00 PM CDT | TSTM WND GST 63 | 4 E North Platte, NE | MEASURED AT NORTH PLATTE AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
950
WUUS53 KLBF 292251
SVRLBF
NEC111-292330-
/O.NEW.KLBF.SV.W.0016.220429T2251Z-220429T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
551 PM CDT Fri Apr 29 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
* Until 630 PM CDT.
* At 551 PM CDT, a severe thunderstorm was located over North Platte,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Jeffrey Canyon State Wildlife Management Area,
Birdwood and Vroman.
This includes the following highways...
Highway 97 between mile markers 1 and 16.
Interstate 80 in Nebraska between mile markers 170 and 208.
Highway 83 between mile markers 69 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 10093 4139 10089 4139 10024 4105 10024
4104 10023 4081 10022
TIME...MOT...LOC 2251Z 270DEG 17KT 4115 10077
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Taylor1 follow-up statement
681
WWUS53 KLBF 292336
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
636 PM CDT Fri Apr 29 2022
NEC111-292345-
/O.EXP.KLBF.SV.W.0016.000000T0000Z-220429T2330Z/
Lincoln NE-
636 PM CDT Fri Apr 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4096 10093 4139 10089 4139 10024 4105 10024
4104 10023 4081 10022
TIME...MOT...LOC 2335Z 270DEG 17KT 4115 10050
$$
NMJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:48 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 3:48 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 348 PM CDT Fri Apr 29 2022 .SHORT TERM...(This evening through Saturday night) Issued at 348 PM CDT Fri Apr 29 2022 The primary concern for the short term will revolve around chances for severe thunderstorms across portions of central Nebraska through this evening. Additionally, high winds are anticipated Saturday for all of western and north central Nebraska. Currently, a complex scenario continue to evolve locally for the potential for severe weather. A potent surface low was located near Hill City, with an inverted trough/occluded front stretching north from the low roughly along the HWY 83 corridor. Ahead of this boundary, flow has gradually returned east to southeasterly, allowing at least some destabilization across portions of Frontier/Custer counties. A line of convection continues to slowly push eastward across the area, stretching roughly from near North Platte to just east of Springview. Agitated cumulus was noted along a warm frontal boundary across portions of far eastern Red Willow County. This agitated cumulus field will be the primary focus over the next few hours, as rapid supercell development is anticipated over the next couple hours along the aforementioned frontal boundary. It appears the window for any severe weather locally will be tied to the ongoing convection as it encounters better instability. The threat looks to be a limited window, and largely confined to portions of Frontier/Custer county where breaks in the cloud have allowed destabilization. High-res guidance does show the potential for intensification of the existing line over the next couple hours and would lead to the potential for large hail/damaging winds. Deep layer shear remains more than adequate for organized updrafts, though there will be the propensity for updraft interaction and rapid upscale growth. Large scale ascent continues to increase along with a focus along the occluded front and all signs point to rapid upscale growth this afternoon. This would bring into question the exact nature of a large hail threat, though at least some severe hail remains possible in younger updrafts, with very steep mid-level lapse rates. A very limited window for a supercell with all hazards exists for Frontier county, though this will be very brief. Convection will continue to progress eastward through the evening and continue through much of the night. The stronger convection should exit the area by late this evening, though showers/embedded thunderstorms will continue in the overnight hours. The potential for severe weather should wane soon after sunset. Precipitation will continue to wraparound the exiting low into early tomorrow afternoon, with waning instability suggesting lessening chances for lightning. Additional accumulations of around 1-2" is possible, mainly east of HWY 83. Attention then turns to the potential for very strong northwest winds through tomorrow across all of western and north central Nebraska. The deep surface low will track just east of the area through tonight, reaching near Sioux Falls, SD tomorrow afternoon. Flow aloft will increase on the backside of the departing low, with H7-H85 flow increasing to 45-55kts into the afternoon. Forecast soundings suggest largely unidirectional flow through at least H6 and when combined with good cold advection, at least some mechanical mixing is anticipated. At least some of the higher momentum flow should be tugged downward to the surface, and very strong gusts (55- 60mph+) can be expected tomorrow afternoon. This is especially true across north central Nebraska, where the best surface pressure gradient is anticipated along with a ribbon of stronger flow aloft. There appears to be a window late tomorrow morning/early tomorrow afternoon where gusts near 65mph will be possible. Winds begin to weaken overnight as the low begins to pull away. .LONG TERM...(Sunday through Friday) Issued at 348 PM CDT Fri Apr 29 2022 The active pattern will continue into early next week, with another chance for precipitation arriving into Monday. An upper low will eject across the Plains on Monday morning, with a surface low tracking roughly from eastern Colorado into western Kansas. This will keep our area likely on the cool side of the system. Increasing large scale ascent ahead of this feature should promote precipitation development Sunday night, with widespread precip expected during the morning and into the afternoon Monday. Good dynamic cooling aloft indicated by guidance suggests the potential for snow to mix into rain during the overnight/early morning hours. The degree of dynamic cooling remains low confidence, and how much cold air in place aloft is in question. Light accumulations appear possible for portions of Sheridan county near the Pine Ridge, where the best chance for an all snow p-type exists. Ensemble/deterministic solutions continue to point towards the potential for widespread accumulations, especially across southwest Nebraska. Confidence begins to wane into mid-week, though yet another upper low will enter the Plains on Wednesday and again bring increasing precipitation chances. Temperatures look to remain near/below average for much of the upcoming week, with the lingering precipitation chances. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1230 PM CDT Fri Apr 29 2022 Multiple aviation weather hazards exist through Saturday morning, including low ceilings, thunderstorms, and strong winds. A powerful storm system crossing the Great Plains will bring thunderstorms to western Nebraska this afternoon and evening, with the threat of large hail and gusts 50+ kts. As thunderstorms wane to rain showers tonight, ceilings continue to drop into MVFR or IFR category. Northwest winds also increase dramatically tonight with sustained speeds of 30+ kts and gusts 45+ kts. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 1 AM CDT /midnight MDT/ Saturday to 1 AM CDT /midnight MDT/ Sunday for NEZ004>010-022>029-035>038-056>059- 069>071-094. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Snively
Hazardous weather outlook, Apr 29, 2:44 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 244 PM CDT Fri Apr 29 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-301945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 244 PM CDT Fri Apr 29 2022 /144 PM MDT Fri Apr 29 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. Rain showers and thunderstorms will continue to affect western and north central Nebraska through tonight. Some storms may be severe with large hail, damaging winds, or even a brief tornado during the late afternoon and early evening hours. The greatest threat for severe thunderstorms will generally be across southwest and central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A High Wind Warning is in effect for all of western and north central Nebraska on Saturday. Northwest winds will gust to 60 mph or greater. Additional thunderstorms are likely Sunday night into Monday. The threat of severe weather appears low at this time. However, some wet snowflakes may mix in with the rain as the precipitation tapers Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. Please relay any information about observed severe weather or damage to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Apr 29, 4:43 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
443 PM CDT Fri Apr 29 2022
NEZ009-027-292215-
Loup NE-Rock NE-
443 PM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of southern Rock and
Loup Counties through 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Taylor, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fox Bayou, Horseshoe Bend Lake and Almeria.
This includes Highway 183 between mile markers 129 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4175 9941 4175 9968 4216 9963 4215 9928
TIME...MOT...LOC 2143Z 192DEG 25KT 4191 9946
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelyLocal storm report, Apr 29, 4:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM NON-TSTM WND GST 2 NNW BROKEN BOW 41.43N 99.65W
04/29/2022 M56 MPH CUSTER NE ASOS
ASOS STATION KBBW BROKEN BOW AIRPORT.
&&Local storm report, Apr 29, 5:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 2 NNW BROKEN BOW 41.43N 99.65W
04/29/2022 M56 MPH CUSTER NE ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 NNW BROKEN BOW. ASOS STATION KBBW
BROKEN BOW AIRPORT.
&&Local storm report, Apr 29, 5:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL SARGENT 41.64N 99.37W
04/29/2022 E1.00 INCH CUSTER NE PUBLIC
MPING REPORT OF QUARTER SIZED HAIL.
&&
BROWNLocal storm report, Apr 29, 5:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 7 S EUSTIS 40.56N 100.00W
04/29/2022 E1.00 INCH FRONTIER NE PUBLIC
DELAYED REPORT. HAIL COVERED THE GROUND WITH LARGEST
HAILSTONES THE SIZE OF A QUARTER. TIME ESTIMATED BY
RADAR.
&&
BROWNSpecial weather statement, Apr 29, 5:33 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
533 PM CDT Fri Apr 29 2022
NEZ028-029-292315-
Wheeler NE-Garfield NE-
533 PM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of southern Garfield
and southern Wheeler Counties through 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Fort Hartsuff State Park, or 8 miles northeast of
Burwell, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Bartlett, Ericson, Deverre, Pibel Lake State Recreation Area
and Gables.
This includes Highway 281 between mile markers 132 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4174 9918 4197 9917 4196 9842 4174 9839
TIME...MOT...LOC 2232Z 263DEG 33KT 4184 9899
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:33 AM CDT | Special Weather Statement | LBF | Frontier | 27 min |
| Apr 29, 12:41 AM CDT | Special Weather Statement | LBF | Garden, Sheridan | 94 min |
| Apr 29, 1:58 AM CDT | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 42 hr |
| Apr 29, 1:59 AM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Apr 29, 2:11 AM CDT | Special Weather Statement | LBF | Arthur, Grant | 49 min |
| Apr 29, 2:44 AM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Apr 29, 3:00 AM CDT | Special Weather Statement | LBF | Arthur, Grant | 45 min |
| Apr 29, 3:42 AM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 48 min |
| Apr 29, 4:31 AM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 44 min |
| Apr 29, 5:16 AM CDT | Special Weather Statement | LBF | McPherson | 44 min |
| Apr 29, 5:35 AM CDT | Special Weather Statement | LBF | Arthur | 25 min |
| Apr 29, 5:58 AM CDT | Special Weather Statement | LBF | Grant, Hooker | 47 min |
| Apr 29, 6:29 AM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Apr 29, 7:14 AM CDT | Special Weather Statement | LBF | Blaine, Custer | 46 min |
| Apr 29, 7:57 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Apr 29, 8:41 AM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Apr 29, 9:30 AM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Apr 29, 12:42 PM CDT | Special Weather Statement | LBF | Logan | 48 min |
| Apr 29, 3:20 PM CDT | Special Weather Statement | LBF | Frontier | 40 min |
| Apr 29, 3:43 PM CDT | Special Weather Statement | LBF | Custer | 32 min |
| Apr 29, 3:55 PM CDT | Special Weather Statement | LBF | Dawson | 50 min |
| Apr 29, 4:09 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 35 min |
| Apr 29, 4:12 PM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Apr 29, 4:18 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Apr 29, 4:24 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Apr 29, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 23 min |
| Apr 29, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Apr 29, 4:43 PM CDT | Special Weather Statement | LBF | Loup | 32 min |
| Apr 29, 5:33 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.